Lexapro withdrawal question

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MomOfTwo2016
Regular Member


Date Joined Oct 2015
Total Posts : 120
   Posted 8/30/2017 6:28 PM (GMT -6)   
Hi all..... I haven't posted here in awhile. To just jump right into it, I have been on lexapro since July 2016. So a little over a year. about 3 weeks into the medicine I started getting brain jolts/shivers. They mainly happened when I would shower or drive. (I thought maybe it was just my brain relaxing) but over the last month recently they have been getting more frequent and driving me up the wall. I told myself at the beginning of this medicine I'd stick it out for a year since that is the recommended time for an A/D. It's been a little over that so i am pretty sure I want to try weaning. Of course I will be going to my doctor and being under his supervision but I guess my question to you guys is, how long is the normal weaning process for lexapro (even being on it for only a year)? How slow should I go? I'm a nervous wreck....

I'm scared I'm still going to get the jolts even after the medicine is completely out of my body. I'm afraid it ruined my brain. Even my primary doctor was like "well I guess they aren't bad enough to get you off the medicine" but the thing is they ARE bad, they ARE worrisome & scare me. I'm just the type of person that if that's the only side effect I get, I guess I'm ok with it. I hate trying new medicine. I hate worrying about possible side effects. I just need some input. I'm terrified to withdraw or I would have already. Thank you

Scaredy Cat
Forum Moderator


Date Joined Sep 2006
Total Posts : 26798
   Posted 8/30/2017 10:27 PM (GMT -6)   
MoT,

Hello and welcome back!

I am sorry to hear of your current difficulty with this s/e. I understand how this would feel disturbing...and make you concerned about a discontinuuation.

However, with a gentle, gradual wean (from your doctor), you should do fine.

Some people find that taking a fish oil supplement helps reduce the zaps...

...and of course using self help coping skills is always a must through this kind of transition. (and beyond!)

Keep posting with us well...we are here to encourage you along this journey.

S.C.
Moderator:Anxiety/Panic

"Courage is not the abscence of fear, it is feeling afraid and doing it anyway!"

"Worrying does not empty tomorrow of its troubles...it empties today of its strength."
Corrie Ten Boom

Panic Syndrome recovery due to CBT

Hibee
Forum Moderator


Date Joined Oct 2008
Total Posts : 6993
   Posted 8/31/2017 2:10 AM (GMT -6)   
Hi

Welcome back.

Lexapro is one of the easier meds to discontinue but it always best to do a slow reduction over a couple of weeks or in some cases months.

Hibee
I try not to worry about the future -- so I take each day just one anxiety attack at a time.

ANXIETY & PANIC FORUM MODERATOR

Diagnosed with:- Asperger's Syndrome, Dyslexia, GAD, Social Anxiety Disorder, Health Anxiety, OCD, Depression and Scheuermann's Disease (Adult)

Medications:- 60mg Prozac, Olanzapine 10mg, Dihydrocodeine 180mg per day

t331
Regular Member


Date Joined Jul 2007
Total Posts : 50
   Posted 9/16/2017 4:14 PM (GMT -6)   
Just curious how your tapering worked. I am currently trying to get off Lexapro.Thanks
New Topic Post Reply Printable Version
Forum Information
Currently it is Wednesday, October 18, 2017 4:13 PM (GMT -6)
There are a total of 2,883,848 posts in 316,433 threads.
View Active Threads


Who's Online
This forum has 157561 registered members. Please welcome our newest member, Overalls39.
387 Guest(s), 6 Registered Member(s) are currently online.  Details
Casa11, dacarte3, cashlessclay, pitmom, fiddlecanoe, Naomi


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2017 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer